# SDR HYT2010F00001

- Difficulty date: October 25, 2010
- Submitted: October 25, 2010
- Operation: Air carrier
- Aircraft: N4637U
- Make and model: Cessna U206G
- Aircraft serial: U20605017
- System (JASC): 8011 · Engine Starter
- Part: Clutch Spring
- Part number: 643109
- Condition: Broken
- Location: Starter Adapter
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

HAVE HAD A CHRONIC PROBLEM WITH BREAKAGE OF STARTER CLUTCH SPRING PN 643109 WHICH IS A COMPONENT OF STARTER ADAPTER PN 643259A.  THERE HAVE BEEN 9 FAILURES OF THIS SPRING IN 1592 HRS OF OPERATION.  AVERAGE TIS HAS BEEN 173 HRS, WORST TIS 18 HRS, BEST TIS 422 HOURS.  PROBLEM PERSISTS EVEN AFTER REPLACING ENGINE WITH NEW ENGINE WITH FAILURES AT 90 TIS AND 701 STIS.  MAG TIMING HAS ALWAYS BEEN FOUND AT SEC MAGS, STARTER CONTACTOR, AND MAG SWITCH HAVE ALL BEEN REPLACED IN PURSUING CAUSE OF THESE FAILURES.  THE CROSS SECTION OF THE CLUTCH SPRING FOR THIS CURRENT ADAPTER IS SMALLER THAT THE SPRING FOR THE EARLIER STYLE STARTER ADAPTER.
